Taking H1N1 Vaccination and Regular Flu Shot on the Same Day.

Patient

Q: Is taking 2 influnza shots on the same day dangerous. My daughter got very ill after taking the seasonal flu shot and the H1N1 shot on the same day and had to be hospitalized for 2 weeks.

Doctor

A:   I understand that you are worried about your daughter’s health after taking both vaccines on the same day. Let me reassure you that there is no contraindication in doing that, both vaccines protects us from different virus strains, they can be taken on the same day and they should not cause any serious complications.
However there are minor side effects reported especially in young patients; such as redness, sore and swelling of the area where the shot was given, also low grade fever, body aches and nausea. If your daughter suffered from any of these symptoms during the first 48 hours after receiving the vaccine, they might have been caused by the normal vaccine side effects with nothing to worry about.

Related Q&A

Q: I have a cold I've been to the doctor and I'm on OTC and a Z pack and he also said to buy Affrin because I was oppose...

Q: Hello Doctor, I have an extremely strong immune system but I would not want to share my immunity with certain peopl...

Q: What to do if I have a fever of 100.4?

Q: Hello, I often blow my nose at night and seem to be waking up to a bloody tissue every morning or so. I thought it w...

Q: Hello, was in thailand for 2 weeks, bangkok phuket and the islands of phi phi and krabi, travelled to cambodia by pla...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews